By Topic

IEEE Transactions on Automatic Control

Issue 4 • August 1982

Filter Results

Displaying Results 1 - 25 of 54
  • [Front cover and table of contents]

    Publication Year: 1982, Page(s): 0
    Request permission for commercial reuse | PDF file iconPDF (187 KB)
    Freely Available from IEEE
  • Convergence and rate of convergence of a recursive identification and adaptive control method which uses truncated estimators

    Publication Year: 1982, Page(s):775 - 782
    Cited by:  Papers (9)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (752 KB)

    A stochastic approximation-like method is used for the recursive identification of the coefficients iny_{n}=summin{1}max{l_{1}}a_{i}y_{n-i}+summin{0}max{l_{2}}b_{i}u_{n-i}+ summin{1}max{l_{3}}c_{i}w_{n-i}+w_{n}, where{w_{n}}is a sequence of mutually independent and bounded random variables, and is independent of the bounded{u_{n}}. Such methods normally require the... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The stability of second-order quadratic differential equations

    Publication Year: 1982, Page(s):783 - 798
    Cited by:  Papers (25)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (1329 KB)

    This paper investigates the stability properties of second-order systems.dot{x} = f(x), wheref(x)contains either quadratic terms-system (1)-or linear and quadratic terms-system (2)-inx. The principal contributions are summarized in two theorems which give necessary, and sufficient conditions for stability and asymptotic stability in the large of systems (1) and (2)... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The dynamic linear exponential Gaussian team problem

    Publication Year: 1982, Page(s):860 - 869
    Cited by:  Papers (10)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (866 KB)

    The dynamic team problem for a linear system with Gaussian noise, exponential of a quadratic performance index, and one-step delayed sharing information pattern is considered. It is shown, via dynamic programming, that the multistage problem can be decomposed into a series of static team problems. Moreover, the optimal policy of theith team member at timekis an affine functio... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Controlled invariance for nonlinear systems

    Publication Year: 1982, Page(s):904 - 914
    Cited by:  Papers (51)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (927 KB)

    Necessary and sufficient conditions are derived for "(A, B)- invariance," called here controlled invariance, for nonlinear systemsdot{x} = f(x, u). The obtained results generalize and elucidate already known results about systemsdot{x} = A(x) - sum min{i=1}max{m} =u_{i}B_{i}(x). A new and direct differential geometric interpretation of the concept of controlled inv... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • LQP: Dominant output feedbacks

    Publication Year: 1982, Page(s):915 - 921
    Cited by:  Papers (10)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (599 KB)

    An output feedback matrixFwill be said to dominate another,bar{F}, if the cost forFis not higher for any initial condition than the cost forbar{F}and if the cost is lower for some (perhaps all) initial conditions. The output feedback obtained by, for example, the Levine-Athans approach does not necessarily dominate the open-loop feedback... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A decomposition technique for an optimal control problem with "PQDZ" cost and bounded controls

    Publication Year: 1982, Page(s):947 - 951
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (453 KB)

    In this note we present a solution method for a discrete-time linear optimal control problem where the controls are bounded and both the states and controls have asymmetric costs with dead zones containing the nominal values. This model generalizes the well-known optimal control model for a linear system with symmetric (quadratic) objective functional. We transform the problem into an equivalent l... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Location of matrix eigenvalues in the complex plane

    Publication Year: 1982, Page(s):966 - 967
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (209 KB)

    LetSbe a region which can be mapped into a standard regionRof the complex plane (unit circle or half-plane) by a rational transformation. Then the problem of locating the eigenvalues ofArelative toScan be transformed into that for an appropriate block companion matrix relative toR. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the structure at infinity of linear square decoupled systems

    Publication Year: 1982, Page(s):971 - 974
    Cited by:  Papers (57)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (358 KB)

    The purpose of this note is to demonstrate that a square invertible linear system (C, A, B) is decouplable by static state feedback if and only if its infinite zero orders are respectively equal to the infinite zero orders of the subsystems (c'_{i}, A, B) wherec'_{i}denotes theith row ofC. Until now only the necessity of this condition has bee... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the finite escape phenomena for matrix Riccati equations

    Publication Year: 1982, Page(s):977 - 979
    Cited by:  Papers (15)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (266 KB)

    We show a necessary and sufficient condition for the solution of Riccati differential equations to escape to the infinity in finite time. This implies that we obtain a necessary and sufficient condition for the existence of the solution of all timet geq 0. This condition is given as a rank condition of the matrix which we refer to as the escape criterion matrix. This matrix consists of ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A test for root-clustering transformability

    Publication Year: 1982, Page(s):979 - 981
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (262 KB)

    Consider the problem of root clustering: given a square matrixAwith spectrumsigma(A), for what regionSin the complex plane is it possible to state a criterion (necessary and sufficient conditions) so thatsigma(A) in S ?Recently it has been shown that one subclass Ω ofSsatisfies a certain transformability condition. In this note we test tr... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On a novel matrix approach for linear space-invariant 2-D deconvolutions

    Publication Year: 1982, Page(s):981 - 984
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (391 KB)

    The linear and space-invariant convolutionY = H bigotimes Xof a matrixXwith the kernel (impulse response, point spread function) matrixHis modeled as a linear matrix equation of the formY=sum_{i}A_{i}XB_{i}. Under periodicity assumptions on matrixXanalytical and numerical solution methods of the 2-D inverse filtering problem are presented join... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A proof of the minimal order observer

    Publication Year: 1982, Page(s):998 - 1000
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (243 KB)

    In [8] it is conjectured that the minimal order observer isp = n - r_{1}, for a system with r1noise-free measurements, r2noisy measurements, andr = r_{1} + r_{2}. A proof of the existence of the minimal order observer withp = n - r_{1}is given in this note. Furthermore, it is shown that from this minimal order observer one can derive the famil... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comments on model reduction by minimizing the equation error

    Publication Year: 1982, Page(s):1000 - 1002
    Cited by:  Papers (13)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (279 KB)

    Minimization of the equation error is a well-known and powerful tool, which has been introduced to the reduction of time-invariant linear systems independently by Obinata and Inooka [1], [2] and by Eitelberg [3]-[5]. The purpose of this note is to examine critically the methods in [1], [2] and to propose to the readers of IEEE TRANSACTIONS ON AUTOMATIC CONTROL an altenative formalism, which has be... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comments on an approximation coefficient proposed in 'stochastic model simplification

    Publication Year: 1982, Page(s):1002 - 1004
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (286 KB)

    It is pointed out that the approximation coefficient defined in the above paper does not always satisfy the claimed properties. An alternative definition is suggested. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comment on "A new configuration for linear filtering problems"

    Publication Year: 1982, Page(s): 1004
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (98 KB)

    A simplified argument is presented for the results of the above paper. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Authors' reply

    Publication Year: 1982, Page(s): 1004
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (98 KB)

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Author's reply

    Publication Year: 1982, Page(s):1006 - 1007
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (236 KB)

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Advanced process control

    Publication Year: 1982, Page(s):1007 - 1009
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (386 KB)

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • [Back cover]

    Publication Year: 1982, Page(s): 0
    Request permission for commercial reuse | PDF file iconPDF (491 KB)
    Freely Available from IEEE
  • Generalized functional reproducibility condition for nonlinear systems

    Publication Year: 1982, Page(s):958 - 960
    Cited by:  Papers (17)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (280 KB)

    A new sufficient condition for the existence of control to generate a given real analytic function as the output of a large class of multivariable nonlinear control system is derived. Furthermore, a prefilter (right-inverse system) is constructed to generate the required control. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Root distribution for the ellipse

    Publication Year: 1982, Page(s):960 - 963
    Cited by:  Papers (9)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (352 KB)

    It is shown that the number of characteristic roots of a given matrix (or polynomial) inside, outside, and on the boundary, of a given ellipse, can be determined by a common half-plane test (e.g., Routh test). The test should be performed on a polynomial which is received from the original characteristic polynomial by a simple transformation. Root exclusion and root clustering criteria are include... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the existence of Lyapunov function for absolute stability of nonlinear feedback systems

    Publication Year: 1982, Page(s):963 - 964
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (200 KB)

    A Lyapunov function of the form "a quadratic term plus an integral of the nonlinearity" to assure absolute stability, in the sector, of a nonlinear feedback system need not necessarily always satisfy the MKY lemma equations. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Linear systems with delayed controls: A reduction

    Publication Year: 1982, Page(s):869 - 879
    Cited by:  Papers (401)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (1008 KB)

    Linear systems with delayed control action are transformed into systems without delays. Under an absolute continuity condition, the new system is an ordinary differential control equation. In the general case, the new system is a measure-differential control system. It is shown how the controllability, stabilization, and various optimization problems can be analyzed via the reduced systems. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Steady-state error conditions for use in the design of look-ahead digital control systems

    Publication Year: 1982, Page(s):943 - 945
    Cited by:  Papers (6)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (288 KB)

    Steady-state error conditions relating to step and ramp inputs often are used in designing control systems. The purpose of this correspondence is to develop such steady-state error conditions as they apply to the design of a class of look-ahead or preview control systems in which future knowledge of system inputs is utilized. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.

Aims & Scope

In the IEEE Transactions on Automatic Control, the IEEE Control Systems Society publishes high-quality papers on the theory, design, and applications of control engineering.  Two types of contributions are regularly considered

Full Aims & Scope

Meet Our Editors

Editor-in-Chief
P. J. Antsaklis
Dept. Electrical Engineering
University of Notre Dame